Loops in one-dimensional random walks

S. Wolfling, Y. Kantor

Research output: Contribution to journalArticlepeer-review

Abstract

Distribution of loops in a one-dimensional random walk (RW), or, equivalently, neutral segments in a sequence of positive and negative charges is important for understanding the low energy states of randomly charged polymers. We investigate numerically and analytically loops in several types of RWs, including RWs with continuous step-length distribution. We show that for long walks the probability density of the longest loop becomes independent of the details of the walks and definition of the loops. We investigate crossovers and convergence of probability densities to the limiting behavior, and obtain some of the analytical properties of the universal probability density.

Original languageEnglish
Pages (from-to)569-577
Number of pages9
JournalEuropean Physical Journal B
Volume12
Issue number4
DOIs
StatePublished - 2 Dec 1999

Fingerprint

Dive into the research topics of 'Loops in one-dimensional random walks'. Together they form a unique fingerprint.

Cite this